# SDR CA001102013

- Difficulty date: October 12, 2000
- Submitted: November 14, 2000
- Operation: Air carrier
- Make and model: Piper PA-38-112
- Aircraft time: 13,657 hours
- Engine: Lyc O235L2C
- System (JASC): 2562 · Emergency Locator Beacon
- Part: G Switch
- Condition: Inaccurate
- Location: G Switch
- Component: Elt, Ack, E01
- Stage of operation: CR
- How discovered: C
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A TRAINING FLIGHT, THE ELT WENT OFF IN STRAIGHT LEVEL FLIGHT.  THE INSTRUCTOR RESET THE UNIT AT THE REMOTE SWITCH.  IMMEDIATELY AFTER RELEASING THE BUTTON, THE UNIT KEPT SIGNALING. THE INSTRUCTOR LEFT HIS FINGER ON THE BUTTON AND THE FLIGHT WAS CUT SHORT.  THE ELT SHUT IT SELF OFF AFTER LANDING. ELT WAS REMOVED AND SENT FOR REPAIRS.  LAST RE-CERTIFICATION OF THIS UNIT WAS ON MARCH 21, 2000.  THE AVIONICS SHOP DETERMINED THAT THE G-SWITCH WAS OVERLY SENSITIVE AND A FACTORY REPAIR ONLY.  THIS ELT HAD GONE OFF ONCE PRIOR (TWO WEEKS) DURING FLIGHT AND RESET SUCCESSFULLY BY THE PILOT.  (X)
